Texas, 2015

Wildfire in Texas, September 6 to 8, 2015

September 6 to 8, 2015 · NWS FWD · 2 events in 2 counties and zones

Dry vegetation resulting from summer drought across north and central Texas led to a few grass fires across the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$5,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Dry vegetation resulting from summer drought across north and central Texas led to a few grass fires across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 6, 11:29 AM CST, 31 minutes earlier.

Area forecast discussion, Sep 6, 11:29 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 PM CDT SUN SEP 6 2015

.AVIATION...

VFR CONDITIONS AND LIGHT SOUTHERLY WINDS ARE EXPECTED TO PREVAIL
THROUGH THIS FORECAST PERIOD. THERE IS A SLIGHT CHANCE OF ISOLATED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TOMORROW
AFTERNOON ACROSS THE REGION. HOWEVER...ANY DEVELOPMENT SHOULD BE
LOW IN COVERAGE AND INDIVIDUAL CELLS WOULD NOT LAST VERY
LONG...WHICH WARRANTS KEEPING MENTION OUT OF THE TAFS AT THIS
TIME.

AJS

&&

.LONG TERM.../WEDNESDAY THROUGH SATURDAY/

THERE CONTINUES TO BE A GENEROUS DEGREE OF UNCERTAINTY IN THE
FORCAST BEYOND TUESDAY MAKING THE FINE DETAILS FOR THE LATTER HALF
OF THE WEEK DIFFICULT TO ASCERTAIN. HOWEVER...THE MODELS DO
CONTINUE TO AGREE THAT THE UPPER LEVEL PATTERN WILL SHIFT LATER
THIS WEEK BRINGING COOLER AND WETTER CONDITIONS TO THE REGION IN
SOME FORM.

THERE IS SOME CONSISTENCY BETWEEN THE MODEL GUIDANCE TONIGHT THAT
THE UPPER LEVEL RIDGE WILL LOSE ITS GRIP ON THE REGION BY
WEDNESDAY AS THE WESTERLIES DROP SOUTH INTO THE PLAINS AND THEN
TROUGHING/NORTH-FLOW WILL CONTINUE OVER THE REGION THROUGH AT
LEAST SATURDAY. THE ECMWF/GFS/CANADIAN ALL BRING AN ILL-DEFINED
FRONT INTO OKLAHOMA ON WEDNESDAY THAT STALLS NEAR THE RED RIVER.
HOWEVER... THIS WILL HELP SPREAD CONVECTION SOUTH ON WEDNESDAY
AND MAINTAINED THE 30-50 POPS ACROSS THE AREA.

AFTER WEDNESDAY...ITS UNCLEAR WHAT HAPPENS WITH THE FRONT AND
ALSO THE RAIN CHANCES. THE ECMWF APPEARS TO QUIETLY MOVE THE
FRONT SOUTH ON THURSDAY WITH A REINFORCING FRONT ON SATURDAY. THE
CANADIAN AND GFS KEEP THE FRONT NORTH OF THE RED RIVER WITH
ANOTHER FRONT MOVING INTO NORTH TEXAS ON FRIDAY...BUT EVEN THESE
TWO MODELS DISAGREE ON THE STRENGTH OF THE LATE WEEK FRONT. WITH
THE FRONT ON WEDNESDAY AS ILL-DEFINED AS IT CURRENTLY IS IN THE
MODELS AND THE UPPER LEVEL ENERGY STILL DISPLACED WELL TO OUR
NORTH...TEND TO LEAN TOWARDS THE GFS AND CANADIAN WITH A LATE WEEK
FRONT AS ADDITIONAL UPPER LEVEL ENERGY PUSHES FARTHER SOUTH WITHIN
THE LARGE-SCALE TROUGHING PATTERN...HELPING TO DRIVE A FRONT INTO
THE REGION. ALTHOUGH COOLER TEMPERATURES ARE STILL EXPECTED BEHIND
THE FRONT...THE MODELS DISAGREE ON IF AND WHEN DRIER AIR ARRIVES
WHICH AFFECTS RAIN CHANCES GOING INTO THE WEEKEND.

TO SUMMARIZE...IT LOOKS LIKE THE UPPER LEVEL RIDGE WILL BREAK DOWN
IN THE MIDDLE OF THE WEEK WITH RAIN CHANCES STARTING WEDNESDAY.
LOW RAIN CHANCES CONTINUE THURSDAY AND FRIDAY UNTIL A FRONT
ARRIVES LATE IN THE WEEK. ITS POSSIBLE RAIN CHANCES COULD CONTINUE
BEHIND THE FRONT...AS THERE IS UNCERTAINTY REGARDING WHEN AND IF
DRIER AIR WILL ARRIVE BEHIND THE FRONT. TEMPERATURES ARE EXPECTED
TO BE SEVERAL DEGREES COOLER BY THE END OF THE WEEK.

JLDUNN

&&

.SHORT TERM.../TODAY THROUGH TUESDAY/

THERE ARE NO SIGNIFICANT CHANGES TO THE FORECAST FOR THE NEXT 3
DAYS WITH CONTINUED HOT CONDITIONS AS THE UPPER LEVEL RIDGE
REMAINS OVER THE REGION TODAY AND TOMORROW. BY TUESDAY...THE UPPER
LEVEL RIDGE WILL BEGIN TO SHIFT WEST AS AN UPPER LEVEL LOW THAT IS
CURRENTLY OVER SOUTH CAROLINA MOVES WEST ALONG THE NORTHERN GULF
OF MEXICO COAST AND THE WESTERLIES TO OUR NORTH BEGIN THEIR
DESCENT DOWN THE PLAINS. HIGH TEMPERATURES TODAY AND LABOR DAY
WILL BE IN THE MID TO UPPER 90S...BUT SHOULD BE A DEGREE OR TWO
COOLER ON TUESDAY. A FEW LOCATIONS IN OUR WESTERN ZONES WILL FLIRT
WITH TRIPLE DIGITS TODAY AND TOMORROW.

THERE CONTINUES TO BE LOW CHANCES FOR MAINLY ISOLATED CONVECTION
TODAY AND TOMORROW. IT IS POSSIBLE WE COULD SEE A FEW LIGHT
SHOWERS OR AREAS OF LIGHT RAIN DEVELOP THIS MORNING. THERE IS A
LITTLE BIT OF MID LEVEL MOISTURE HANGING AROUND THE REGION WHICH
HAS PRESENTED ITSELF AS MID-LEVEL ACCUS THE PAST FEW MORNINGS.
SEVERAL OF THE SHORT-TERM HI-RES MODELS ARE DEVELOPING
ISOLATED...SMALL POCKETS OF LIGHT RAIN ACROSS THE REGION THIS
MORNING. THE SOUNDINGS INDICATE WEAK INSTABILITY PRESENT ABOVE
THIS MID LEVEL MOISTURE WHICH COULD BE LIFTED BY HEATING AS THE
SUN RISES THIS MORNING. IT IS VERY LIKELY THERE WILL NOT BE
ENOUGH LIFT UNDERNEATH THE RIDGE FOR ANY PRECIPITATION TO DEVELOP
AND THE MID-LEVEL ACCUS WILL BE ALL THAT RETURNS THIS
MORNING...BUT WILL MENTION A LESS THAN 20 PERCENT CHANCE FOR LIGHT
RAIN ACROSS THE REGION THIS MORNING. THIS SAME THING MAY OCCUR
MONDAY MORNING...BUT WILL NOT MENTION ANY MORNING PRECIP AT THIS
TIME TOMORROW.

OTHERWISE...ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM ARE
POSSIBLE AGAIN THIS AFTERNOON AND MONDAY AFTERNOON...MAINLY ALONG
AND EAST OF THE INTERSTATE 35 CORRIDOR. THIS AFTERNOON...MOST OF
ANY PRECIPITATION THAT DEVELOPS COULD OCCUR MAINLY NORTH OF I-20
AS THE MODELS INDICATE THE AXIS OF HIGHER MOISTURE WILL SHIFT
NORTH TODAY. LIGHTNING AND GUSTY WINDS WILL CONTINUE TO BE THE
MAIN HAZARDS WITH ANY THUNDERSTORMS. DUE TO DRIER AIR ACROSS THE
REGION BY TUESDAY...CURRENTLY DO NOT HAVE ANY POPS FOR TUESDAY BUT
IF THE ATMOSPHERIC MOISTURE CONTENT IS NOT AS LOW AS THE MODELS
ARE PREDICTING...MAY NEED TO INCLUDE A MENTION OF PRECIPITATION.

&&

.LONG TERM.../WEDNESDAY THROUGH SATURDAY/

THERE CONTINUES TO BE A GENEROUS DEGREE OF UNCERTAINTY IN THE
FORCAST BEYOND TUESDAY MAKING THE FINE DETAILS FOR THE LATTER HALF
OF THE WEEK DIFFICULT TO ASCERTAIN. HOWEVER...THE MODELS DO
CONTINUE TO AGREE THAT THE UPPER LEVEL PATTERN WILL SHIFT LATER
THIS WEEK BRINGING COOLER AND WETTER CONDITIONS TO THE REGION IN
SOME FORM.

THERE IS SOME CONSISTENCY BETWEEN THE MODEL GUIDANCE TONIGHT THAT
THE UPPER LEVEL RIDGE WILL LOSE ITS GRIP ON THE REGION BY
WEDNESDAY AS THE WESTERLIES DROP SOUTH INTO THE PLAINS AND THEN
TROUGHING/NORTH-FLOW WILL CONTINUE OVER THE REGION THROUGH AT
LEAST SATURDAY. THE ECMWF/GFS/CANADIAN ALL BRING AN ILL-DEFINED
FRONT INTO OKLAHOMA ON WEDNESDAY THAT STALLS NEAR THE RED RIVER.
HOWEVER... THIS WILL HELP SPREAD CONVECTION SOUTH ON WEDNESDAY
AND MAINTAINED THE 30-50 POPS ACROSS THE AREA.

AFTER WEDNESDAY...ITS UNCLEAR WHAT HAPPENS WITH THE FRONT AND
ALSO THE RAIN CHANCES. THE ECMWF APPEARS TO QUIETLY MOVE THE
FRONT SOUTH ON THURSDAY WITH A REINFORCING FRONT ON SATURDAY. THE
CANADIAN AND GFS KEEP THE FRONT NORTH OF THE RED RIVER WITH
ANOTHER FRONT MOVING INTO NORTH TEXAS ON FRIDAY...BUT EVEN THESE
TWO MODELS DISAGREE ON THE STRENGTH OF THE LATE WEEK FRONT. WITH
THE FRONT ON WEDNESDAY AS ILL-DEFINED AS IT CURRENTLY IS IN THE
MODELS AND THE UPPER LEVEL ENERGY STILL DISPLACED WELL TO OUR
NORTH...TEND TO LEAN TOWARDS THE GFS AND CANADIAN WITH A LATE WEEK
FRONT AS ADDITIONAL UPPER LEVEL ENERGY PUSHES FARTHER SOUTH WITHIN
THE LARGE-SCALE TROUGHING PATTERN...HELPING TO DRIVE A FRONT INTO
THE REGION. ALTHOUGH COOLER TEMPERATURES ARE STILL EXPECTED BEHIND
THE FRONT...THE MODELS DISAGREE ON IF AND WHEN DRIER AIR ARRIVES
WHICH AFFECTS RAIN CHANCES GOING INTO THE WEEKEND.

TO SUMMARIZE...IT LOOKS LIKE THE UPPER LEVEL RIDGE WILL BREAK DOWN
IN THE MIDDLE OF THE WEEK WITH RAIN CHANCES STARTING WEDNESDAY.
LOW RAIN CHANCES CONTINUE THURSDAY AND FRIDAY UNTIL A FRONT
ARRIVES LATE IN THE WEEK. ITS POSSIBLE RAIN CHANCES COULD CONTINUE
BEHIND THE FRONT...AS THERE IS UNCERTAINTY REGARDING WHEN AND IF
DRIER AIR WILL ARRIVE BEHIND THE FRONT. TEMPERATURES ARE EXPECTED
TO BE SEVERAL DEGREES COOLER BY THE END OF THE WEEK.

JLDUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  98  80  98  79  97 /  20  10  10  10  10
WACO, TX              98  77  97  76  95 /  20  10  10  10  10
PARIS, TX             95  75  95  75  93 /  20  20  20  20  10
DENTON, TX            96  78  97  77  95 /  20  10  10  10  10
MCKINNEY, TX          95  77  96  77  94 /  20  10  20  20  10
DALLAS, TX            98  80  98  80  96 /  20  10  10  10  10
TERRELL, TX           96  76  96  76  94 /  20  20  20  20  10
CORSICANA, TX         96  77  97  76  94 /  20  20  20  20  10
TEMPLE, TX            97  75  97  75  95 /  20  10  10  10  10
MINERAL WELLS, TX     96  74  97  75  95 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 6, 2:30 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT SUN SEP 6 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
330 AM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING GENERALLY EAST OF A LINE FROM GAINESVILLE...TO FORT WORTH...
TO TEMPLE. LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND
EARLY EVENING GENERALLY EAST OF INTERSTATE 35 AND 35 EAST.
LIGHTNING AND GUSTY WINDS WILL REMAIN THE PRIMARY HAZARDS.

LOW THUNDERSTORM CHANCES WILL RETURN TO AREAS NORTH OF A LINE FROM
COMANCHE...TO HILLSBORO...TO ATHENS TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA WEDNESDAY
AND WEDNESDAY NIGHT...WITH BETTER CHANCES SHIFTING ACROSS AREAS
SOUTH OF INTERSTATE 20 THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, McLennan

When
September 6, 12:00 PM CST to 6:00 PM CST
Where
McLennan forecast zone
Reported by
Newspaper
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

A grass and brush fire burned approximately 150 acres about half a mile west of New Dallas Highway in Lacy Lakeview, TX. There were no injuries and no known structures were damaged, but 50 or so firefighters from at least 9 different fire departments were used to battle the fire and bring it under control.

Wildfire, Johnson

When
September 8, 2:00 PM CST to 6:00 PM CST
Where
Johnson forecast zone
Crop damage
$5,000
Reported by
Newspaper
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

A fire in a travel trailer sparked a grass fire, which burned around 2 acres of grass, brush and trees around the 9700 block of CR 529A in Johnson County. The fire also burned a shed and a barn.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601704, 601705.